Texas, 2003

Tornado in Texas, April 6, 2003

April 6, 2003 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
$2.3 million
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 6, 10:20 AM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 6, 10:20 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT SUN APR 6 2003

UPDATED ZONES TO INCLUDE TORNADO WATCH AND UP POPS TO CONDITIONAL
IN ALL AREAS BUT SOUTHEAST. STORMS HAVE DEVELOPED AHEAD OF DRY LINE
IN NORTHEAST TEXAS AND ARE MOVING EASTWARD. THIS MAY NOT BE THE ONLY
ACTIVITY FOR THE DAY...WHICH WILL DEPEND ON PROGRESS OF THE DRY
LINE.  ATMOSPHERE EXTREMELY UNSTABLE...WITH STRONG WIND SHEAR.
TEMPS LOOKED OK FOR MOST PART...BUT WITH WARM FRONT STILL IN
NORTHERN PORTIONS OF CWA...WILL LOWER HIGHS JUST A BIT ACROSS
SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.

.SHV...NONE.

14
Hazardous weather outlook, Apr 6, 11:00 AM CST, 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A HIGH RISK OF SEVERE STORMS...WITH A SIGNIFICANT SEVERE
EVENT EXPECTED TO UNFOLD ACROSS THE FOUR STATE REGION. NUMEROUS
THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS... SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
THIS CONVECTION WILL BE IN ADVANCE OF AN EASTWARD MOVING DRY LINE IN
AN EXTREMELY UNSTABLE ATMOSPHERE. STRONG TORNADOES AND VERY LARGE
HAIL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MAINLY PORTION OF
NORTHERN LOUISIANA...SOUTH OF INTERSTATE 20...FROM LATE AFTERNOON
MONDAY THROUGH THE NIGHTTIME HOURS. A FEW STORMS COULD POSSIBLY
BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED ACROSS MUCH OF THE FOUR STATE AREA
THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 6, 8:08 AM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME
0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.

NWUS54 KSHV 061408 CCA
LSRSHV

PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME

0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.
Local storm report, Apr 6, 8:11 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIMES
NATIONAL WEATHER SERVICE SHREVEPORT LA
0837 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0835 AM    MONROE                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

0755 AM    HAYNESVILLE               LA   1.00 IN HAIL. REPORTED BY
04/06/03   CLAIBORNE                      LAW ENFORCEMENT.

0755 AM    CHATHAM                   LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        GENERAL PUBLIC.

0800 AM    EROS                      LA   1.00 IN HAIL. REPORTED BY
04/06/03   JACKSON                        LAW ENFORCEMENT.
                                          CORRECT TIME.

0730 AM    SALINE                    LA   1.00 IN HAIL. REPORTED BY
04/06/03   BIENVILLE                      LAW ENFORCEMENT.
                                          CORRECT TIME.

04
Local storm report, Apr 6, 8:25 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
0925 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0830 AM    FARMERVILLE               LA   0.75 IN HAIL. REPORTED BY
04/06/03   UNION                          LAW ENFORCEMENT.

0855 AM    SWARTZ                    LA   0.75 IN HAIL. REPORTED BY
04/06/03   OUACHITA                       LAW ENFORCEMENT.

20
Local storm report, Apr 6, 9:30 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 AM    STRONG                    AR   1.00 IN HAIL. REPORTED BY
04/06/03   UNION                          GENERAL PUBLIC.

20
Special weather statement, Apr 6, 11:34 AM CST, 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-062100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1234 PM CDT SUN APR 6 2003

...TORNADO WATCH IS IN EFFECT UNTIL 4 PM...

A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE FOUR STATE AREA UNTIL 4
PM THIS SUNDAY AFTERNOON. THIS IS A POTENTIALLY DANGEROUS TORNADO
SITUATION.

STRONG THUNDERSTORMS HAVE DEVELOPED IN NORTHEAST TEXAS EARLY THIS
AFTERNOON. THESE THUNDERSTORMS HAVE BEEN INTESIFYING...AND ARE
SHOWING SIGNS OF INCREASING ROTATION. RESIDENTS OF THE FOUR STATE
AREA...PARTICULARLY IN EXTREME NORTHEAST AND EAST TEXAS...AND
NORTH LOUISIANA...MUST STAY ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS THIS AFTERNOON. BE ALERT FOR ANY POSSIBLE WEATHER
WARNINGS.
Local storm report, Apr 6, 11:45 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    RICHWOOD                    LA   0.88 IN HAIL. REPORTED
04/06/03   OUACHITA                         BY LAW ENFORCEMENT.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Rusk

When
April 6, 11:45 AM CST to 11:53 AM CST
Where
Rusk County, 5 mi W of Tatum
Rating
F2
Path length
4.9 mi
Path width
220 yd
Injuries
6 direct, 0 indirect
Property damage
$2.3 million
Reported by
NWS STORM SURVEY
Coordinates
32.300, -94.600

A supercell storm moved across the northeast part of the county. About 20 wood frame and mobile homes were damaged. Six (6) mobile homes were totally destroyed. Numerous trees were twisted, broken and uprooted. This tornado remained in Rusk County.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348723.